Risks of Giving Ibuprofen in Chicken pox

    You may already be aware that Aspirin should not be given to children with a fever as it can lead to a serious condition called Reye’s Syndrome. But did you also know that Ibuprofen can also result in problems when used for chicken pox?

    In many conditions Ibuprofen is very useful in reducing inflammation, pain and a temperature. However, recent research has shown that using Ibuprofen in chicken pox can cause a potentially serious skin infection known as necrotising fasciitis. The full causes of this link are still unknown, but experts believe that by reducing inflammation, which is the body’s natural response to the chicken pox virus, it has the potential to reduce the body’s ability to fight off this virus on the skin, therefore leaving the skin vulnerable to certain bacteria.

     

    For information on the treatment of chicken pox go to:

    https://www.nhs.uk/conditions/chickenpox/

     

    For more info on Necrotising fasciitis go to:

    https://www.nhs.uk/conditions/necrotising-fasciitis/

     

    References:

    NSAIDS and Chicken Pox, Annabel Gilbert, The British Journal of General Practice: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4871288/

     

    More from The Unstoppable Mama  My A to Z of Parenting

    Leave a Reply

    Your email address will not be published. Required fields are marked *